Interesting that you are taking sulfasalazine, even more interesting that it is helping you.
In the well known lupus book, "The Lupus Book", by Dr Daniel Wallace, (often referred to as the lupus 'bible'), he clearly states that many Lupus patients have a physical allergy to sulfa and sulfa-based medications. I certainly have the allergy, and I have known others that do as well.
I wonder if you may have a bit of this allergy, and that is contributing to your migraines? And maybe after a "few months' this is building up and contributing to the pain & swelling in your hands & feet? Just an idea, I really have no evidence to support this hunch.
Have you ever gotten a second opinion from another rheumy? I find it troubling that this guys is leaving you in pain with his only plan of action being "wait a few months". I wouldn't find that to be a very satisfactory treatment plan!
Hope you feel better soon,
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde